Alert archive / Montana / Wind Advisories in 2011

Wind Advisory 29, NWS Billings, MT

December 29, 2011Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Dec 29, 2011, 3:13 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2011, 3:13 PM MST (22:13 UTC)
Expired
Dec 30, 2011, 8:46 PM MST
In force
30 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2011-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2011-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1619 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WWUS75 KBYZ 292213
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
313 PM MST THU DEC 29 2011

.VERY STRONG WINDS WILL DIMINISH THIS EVENING. STRONG GUSTY WINDS
WILL RETURN TO LIVINGSTON AND THE BEARTOOTH FOOTHILLS REGION
FRIDAY MORNING.

MTZ065-066-302215-
/O.CAN.KBYZ.HW.W.0017.000000T0000Z-111230T1800Z/
/O.NEW.KBYZ.WI.Y.0029.111229T2213Z-111231T0400Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
313 PM MST THU DEC 29 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST FRIDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* TIMING...PERIODS OF VERY STRONG SOUTHWEST WINDS WILL CONTINUE
  THROUGH FRIDAY. WINDS WILL DIMINISH TONIGHT...PICKING UP AGAIN
  EARLY FRIDAY MORNING...WITH PERIODIC GUSTS THROUGH FRIDAY
  AFTERNOON. 

* WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS APPROACHING 60
  MPH ARE EXPECTED AT TIMES.

* IMPACTS...ANTICIPATE DANGEROUS CROSSWINDS ALONG THE STILLWATER
  RIVER AND WEST ROSEBUD CREEK VALLEYS...INCLUDING INTERSTATE 90
  NEAR LIVINGSTON...AND FROM NYE TO THE STILLWATER MINE SOUTH OF
  NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD
  CREEK SOUTH OF FIDDLER CREEK ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ028>032-034>036-038-039-041-042-057-058-063-300400-
/O.CON.KBYZ.HW.W.0017.000000T0000Z-111230T0400Z/
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-SOUTHERN BIG HORN-
EASTERN CARBON-NORTHERN SWEET GRASS-GOLDEN VALLEY-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM...
COLSTRIP...FORSYTH...MILES CITY...COLUMBUS...ABSAROKEE...
BILLINGS...BROADUS...PRYOR...LODGE GRASS...BRIDGER...JOLIET...
BIG TIMBER...RYEGATE...LAVINA...HARDIN...CROW AGENCY...
LAME DEER...JUDITH GAP
313 PM MST THU DEC 29 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* TIMING...VERY STRONG AND GUSTY WINDS WILL CONTINUE INTO THIS
  EVENING. WINDS WILL DIMINISH FROM WEST TO EAST THROUGH THIS
  EVENING.

* IMPACTS...EXPECT HAZARDOUS DRIVING CONDITIONS DUE TO STRONG
  CROSS WINDS AND SUDDEN VERY STRONG GUSTS. THESE STRONG WINDS
  WILL ALSO CREATE DANGEROUS CONDITIONS FOR ANY FIRES.

* WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH
  WILL CONTINUE INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. PEOPLE SHOULD BE ESPECIALLY
CAREFUL TO PREVENT ANY FIRE STARTS.

&&

$$

MTZ033-037-300700-
/O.CON.KBYZ.HW.W.0017.000000T0000Z-111230T0700Z/
FALLON-CARTER-
INCLUDING THE CITIES OF...BAKER...EKALAKA
313 PM MST THU DEC 29 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* TIMING...VERY STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE
  EVENING. WINDS WILL DIMINISH LATE THIS EVENING.

* IMPACTS...EXPECT HAZARDOUS DRIVING CONDITIONS DUE TO STRONG
  CROSS WINDS AND SUDDEN VERY STRONG GUSTS.

* WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH
  WILL CONTINUE INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
5 follow-up statements
233 
WWUS75 KBYZ 300352
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
852 PM MST THU DEC 29 2011

.STRONG WINDS WILL RETURN TO LIVINGSTON AND BEARTOOTH FOOTHILLS
REGION LATE TONIGHT INTO FRIDAY MORNING.

MTZ028>032-034>036-038-039-041-042-057-058-063-300500-
/O.CAN.KBYZ.HW.W.0017.000000T0000Z-111230T0400Z/
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-SOUTHERN BIG HORN-
EASTERN CARBON-NORTHERN SWEET GRASS-GOLDEN VALLEY-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM...
COLSTRIP...FORSYTH...MILES CITY...COLUMBUS...ABSAROKEE...
BILLINGS...BROADUS...PRYOR...LODGE GRASS...BRIDGER...JOLIET...
BIG TIMBER...RYEGATE...LAVINA...HARDIN...CROW AGENCY...
LAME DEER...JUDITH GAP
852 PM MST THU DEC 29 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED BELOW WARNING CRITERIA AND WILL CONTINUE TO
LIGHTEN UP THROUGH THE NIGHT. THEREFORE...THE HIGH WIND WARNING
HAS BEEN CANCELLED.

$$

MTZ033-037-300500-
/O.CAN.KBYZ.HW.W.0017.000000T0000Z-111230T0700Z/
FALLON-CARTER-
INCLUDING THE CITIES OF...BAKER...EKALAKA
852 PM MST THU DEC 29 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED UNTIL
AROUND MIDNIGHT. WINDS SHOULD STAY BELOW WARNING CRITERIA AND THEN
GRADUALLY DECREASE OVERNIGHT. THEREFORE...THE HIGH WIND WARNING
HAS BEEN CANCELLED.

$$

MTZ065-066-301600-
/O.CON.KBYZ.WI.Y.0029.000000T0000Z-111231T0400Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
852 PM MST THU DEC 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST FRIDAY...

* TIMING...SOUTHWEST WINDS WILL INCREASE OVERNIGHT. WINDS WILL
  STAY STRONG THROUGH THE DAY FRIDAY BEFORE DECREASING FRIDAY
  EVENING. 

* WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH
  ARE EXPECTED LATE TONIGHT THROUGH THE DAY FRIDAY.

* IMPACTS...ANTICIPATE DANGEROUS CROSSWINDS ALONG THE STILLWATER 
  RIVER AND WEST ROSEBUD CREEK VALLEYS...INCLUDING INTERSTATE 90 
  NEAR LIVINGSTON...AND FROM NYE TO THE STILLWATER MINE SOUTH OF 
  NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD 
  CREEK SOUTH OF FIDDLER CREEK ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
741 
WWUS75 KBYZ 301021
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
321 AM MST FRI DEC 30 2011

.LOW PRESSURE ACROSS EASTERN MONTANA COMBINED WITH HIGH PRESSURE
ACROSS YELLOWSTONE PARK WILL CREATE CONDITIONS FAVORABLE FOR
STRONG WINDS IN THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER
VALLEYS TODAY INTO TONIGHT. A FAST MOVING STORM SYSTEM WILL
BRING THE THREAT FOR STRONG WINDS TO AREAS FROM ROUNDUP AND
BILLINGS EASTWARD SATURDAY MORNING THROUGH SATURDAY EVENING.

MTZ065-066-310400-
/O.CON.KBYZ.WI.Y.0029.000000T0000Z-111231T0400Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
321 AM MST FRI DEC 30 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS HAVE GUSTED TO 58 MPH IN THE LIVINGSTON
  AREA EARLY THIS MORNING. WINDS WILL STAY STRONG THROUGH THE DAY
  TODAY BEFORE DECREASING LATE TONIGHT.

* WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 
  MPH ARE EXPECTED LATE TONIGHT THROUGH THE DAY FRIDAY. 

* IMPACTS...ANTICIPATE DANGEROUS CROSSWINDS ALONG I-90 FROM BIG
  TIMBER TO LIVINGSTON...ALONG THE STILLWATER RIVER AND WEST
  ROSEBUD CREEK VALLEYS...AND FROM NYE TO THE STILLWATER MINE
  SOUTH OF NYE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ029>033-035>038-057-058-311030-
/O.NEW.KBYZ.HW.A.0016.111231T1300Z-120101T0400Z/
MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE-
POWDER RIVER-CARTER-SOUTHERN BIG HORN-NORTHERN BIG HORN-
SOUTHERN ROSEBUD-
INCLUDING THE CITIES OF...ROUNDUP...HYSHAM...COLSTRIP...FORSYTH...
MILES CITY...BAKER...BILLINGS...BROADUS...EKALAKA...PRYOR...
LODGE GRASS...HARDIN...CROW AGENCY...LAME DEER
321 AM MST FRI DEC 30 2011

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 

* WINDS...WEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND
  60 MPH ARE POSSIBLE. 

* TIMING...STRONG WEST WINDS ARE POSSIBLE FROM EARLY SATURDAY
  MORNING THROUGH SATURDAY EVENING.

* IMPACTS...THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING CONDITIONS
  DUE TO STRONG CROSS WINDS WITH SUDDEN VERY STRONG GUSTS. THESE
  STRONG WINDS MAY ALSO CREATE DANGEROUS FIRE CONDITIONS ALONG
  WITH POSSIBLE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
836 
WWUS75 KBYZ 301708
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1008 AM MST FRI DEC 30 2011

.LOW PRESSURE ACROSS EASTERN MONTANA COMBINED WITH HIGH PRESSURE
ACROSS YELLOWSTONE PARK WILL CREATE CONDITIONS FAVORABLE FOR
STRONG WINDS IN THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER
VALLEYS TODAY INTO TONIGHT. A FAST MOVING STORM SYSTEM WILL BRING
THE THREAT FOR STRONG WINDS TO AREAS FROM ROUNDUP AND BILLINGS
EASTWARD SATURDAY MORNING THROUGH SATURDAY EVENING.

MTZ065-066-310400-
/O.CON.KBYZ.WI.Y.0029.000000T0000Z-111231T0400Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
1008 AM MST FRI DEC 30 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS HAVE GUSTED TO 58 MPH IN THE LIVINGSTON
  AREA EARLY THIS MORNING...AND TO 68 MPH SOUTH OF NYE. WINDS WILL
  STAY STRONG THROUGH THE DAY TODAY BEFORE DECREASING LATER
  TONIGHT.

* WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO
  70 MPH ARE EXPECTED TO CONTINUE THROUGH LATE FRIDAY EVENING. 

* IMPACTS...ANTICIPATE DANGEROUS CROSSWINDS ALONG I-90 FROM BIG
  TIMBER TO LIVINGSTON...ALONG THE STILLWATER RIVER AND WEST
  ROSEBUD CREEK VALLEYS...AND FROM NYE TO THE STILLWATER MINE
  SOUTH OF NYE. HIGHEST GUSTS ARE EXPECTED AROUND NYE AND THE
  STILLWATER MINE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ029>033-035>038-057-058-311715-
/O.CON.KBYZ.HW.A.0016.111231T1300Z-120101T0400Z/
MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE-
POWDER RIVER-CARTER-SOUTHERN BIG HORN-NORTHERN BIG HORN-
SOUTHERN ROSEBUD-
INCLUDING THE CITIES OF...ROUNDUP...HYSHAM...COLSTRIP...FORSYTH...
MILES CITY...BAKER...BILLINGS...BROADUS...EKALAKA...PRYOR...
LODGE GRASS...HARDIN...CROW AGENCY...LAME DEER
1008 AM MST FRI DEC 30 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WINDS...WEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS 
  AROUND 60 MPH ARE POSSIBLE. 

* TIMING...STRONG WEST WINDS ARE POSSIBLE FROM EARLY SATURDAY 
  MORNING THROUGH SATURDAY EVENING. 

* IMPACTS...THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING 
  CONDITIONS DUE TO STRONG CROSS WINDS WITH SUDDEN VERY STRONG 
  GUSTS. THESE STRONG WINDS MAY ALSO CREATE DANGEROUS FIRE 
  CONDITIONS ALONG WITH POSSIBLE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
636 
WWUS75 KBYZ 302235
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
335 PM MST FRI DEC 30 2011

.LOW PRESSURE ACROSS EASTERN MONTANA COMBINED WITH HIGH PRESSURE
ACROSS YELLOWSTONE PARK WILL CREATE CONDITIONS FAVORABLE FOR
STRONG WINDS IN THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER
VALLEYS TONIGHT. A FAST MOVING STORM SYSTEM WILL BRING THE THREAT
FOR STRONG WINDS TO AREAS FROM ROUNDUP AND BILLINGS EASTWARD
SATURDAY MORNING THROUGH SATURDAY EVENING.

MTZ065-066-310400-
/O.CON.KBYZ.WI.Y.0029.000000T0000Z-111231T0400Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
335 PM MST FRI DEC 30 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS HAVE GUSTED TO AROUND 60 MPH IN AND
  AROUND LIVINGSTON AND SOUTH OF NYE THROUGHOUT THE DAY TODAY.
  WINDS WILL STAY STRONG INTO THIS EVENING...BEFORE DECREASING BY
  LATE EVENING.

* WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 70
  MPH ARE EXPECTED TO CONTINUE INTO THIS EVENING.

* IMPACTS...ANTICIPATE DANGEROUS CROSSWINDS ALONG I-90 FROM BIG 
  TIMBER TO LIVINGSTON...ALONG THE STILLWATER RIVER AND WEST 
  ROSEBUD CREEK VALLEYS...AND FROM NYE TO THE STILLWATER MINE 
  SOUTH OF NYE. HIGHEST GUSTS ARE EXPECTED AROUND NYE AND THE 
  STILLWATER MINE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ029>033-035>038-057-058-312245-
/O.CON.KBYZ.HW.A.0016.111231T1300Z-120101T0400Z/
MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE-
POWDER RIVER-CARTER-SOUTHERN BIG HORN-NORTHERN BIG HORN-
SOUTHERN ROSEBUD-
INCLUDING THE CITIES OF...ROUNDUP...HYSHAM...COLSTRIP...FORSYTH...
MILES CITY...BAKER...BILLINGS...BROADUS...EKALAKA...PRYOR...
LODGE GRASS...HARDIN...CROW AGENCY...LAME DEER
335 PM MST FRI DEC 30 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WINDS...WEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS 
  AROUND 60 MPH ARE POSSIBLE. 

* TIMING...STRONG WEST WINDS ARE POSSIBLE FROM EARLY SATURDAY 
  MORNING THROUGH SATURDAY EVENING. 

* IMPACTS...THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING 
  CONDITIONS DUE TO STRONG CROSS WINDS WITH SUDDEN VERY STRONG 
  GUSTS. THESE STRONG WINDS MAY ALSO CREATE DANGEROUS FIRE 
  CONDITIONS ALONG WITH POSSIBLE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
246 
WWUS75 KBYZ 310346
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
846 PM MST FRI DEC 30 2011

.A FAST MOVING STORM SYSTEM WILL BRING THE THREAT FOR STRONG
WINDS TO AREAS FROM ROUNDUP AND BILLINGS EASTWARD SATURDAY MORNING
THROUGH SATURDAY EVENING.

MTZ065-066-310500-
/O.CAN.KBYZ.WI.Y.0029.000000T0000Z-111231T0400Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
846 PM MST FRI DEC 30 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED TO BELOW ADVISORY LEVEL...THUS THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

MTZ029>033-035>038-057-058-010400-
/O.CON.KBYZ.HW.A.0016.111231T1300Z-120101T0400Z/
MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE-
POWDER RIVER-CARTER-SOUTHERN BIG HORN-NORTHERN BIG HORN-
SOUTHERN ROSEBUD-
INCLUDING THE CITIES OF...ROUNDUP...HYSHAM...COLSTRIP...FORSYTH...
MILES CITY...BAKER...BILLINGS...BROADUS...EKALAKA...PRYOR...
LODGE GRASS...HARDIN...CROW AGENCY...LAME DEER
846 PM MST FRI DEC 30 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST SATURDAY
THROUGH SATURDAY EVENING...

* WINDS...WEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS 
  AROUND 60 MPH ARE POSSIBLE. 

* TIMING...STRONG WEST TO NORTHWEST WINDS ARE POSSIBLE FROM EARLY
  SATURDAY MORNING THROUGH SATURDAY EVENING.

* IMPACTS...THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING CONDITIONS
  DUE TO STRONG CROSSWINDS WITH SUDDEN VERY STRONG GUSTS. THESE
  STRONG WINDS MAY ALSO CREATE DANGEROUS FIRE CONDITIONS ALONG
  WITH POSSIBLE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 29, 2:56 PM MST, 17 minutes earlier.

Area forecast discussion, Dec 29, 2:56 PM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
256 PM MST THU DEC 29 2011

.SHORT TERM...VALID FOR FRI AND SAT...

MODELS STILL REMAIN IN PRETTY GOOD AGREEMENT THROUGH THE SHORT
TERM PERIOD. WINDS CONTINUE TO BE GREATEST CONCERN TODAY...BUT
WILL GET A BIT OF A BREAK TOMORROW. THERE WILL BE A CHANCE FOR
PRECIP FRIDAY EVENING INTO SATURDAY MORNING...WHEN STRONG GUSTY
WINDS WILL RETURN TO THE REGION AGAIN.

VERY WINDY AGAIN ACROSS THE REGION TODAY...GUSTING TO 60 IN
SEVERAL LOCATIONS. WINDS ARE EXPECTED TO CONTINUE THROUGH THE
EVENING...TAPERING OFF FROM WEST TO EAST LATE THIS EVENING. WINDS
IN LIVINGSTON WILL FLIRT WITH ADVISORY STRENGTH WINDS...40 MPH
GUSTING 60 MPH...THROUGH THE DAY AS WELL...WITH BEST CHANCES LATE
THIS EVENING AND AGAIN FRIDAY MORNING THROUGH EVENING. WINDS
IN LIVINGSTON AND THE BEARTOOTH FOOTHILLS AREAS DROP WELL BELOW
ADVISORY STRENGTH LATER THIS EVENING. WINDS WILL PICK UP AGAIN
EARLY IN THE MORNING TO ADVISORY STRENGTH...REMAINING IN THAT RANGE
THROUGH MUCH OF THE DAY. A COLD FRONT WILL PUSH INTO THE REGION
LATE FRIDAY CUTTING OFF THE WIND IN LIVINGSTON. WINDS WILL PICK UP
ACROSS THE REGION BEHIND THIS SYSTEM THROUGH THE DAY
SATURDAY...ONCE AGAIN APPROACHING ADVISORY STRENGTH...BEFORE
DROPPING OFF LATER IN THE EVENING.

THE FRONTAL SYSTEM WILL BRING OUR BEST CHANCE FOR PRECIP TO THE
REGION FRIDAY NIGHT INTO SATURDAY. WILL LIKELY BE A MIX OF PRECIP
TO START...CHANGING TO SNOW OVERNIGHT AS THE TEMPS DROP. FOR THIS
REASON NOT LOOKING LIKE A HEAVY SNOW EVENT...BUT COULD MAKE FOR
DICEY DRIVING SITUATION FOR ANYONE OUT AND ABOUT SATURDAY MORNING.
DRY CONDITIONS RETURN FOLLOWING THIS SYSTEM.

AS FOR TEMPS...EXPECT 50S AGAIN FRIDAY...IN ADVANCE OF THE
APPROACHING FRONT. SATURDAY WILL BE COOLER...WITH HIGHS IN THE
AROUND 40...AS COLD AIR BEHIND THE FRONT DOMINATES THE REGION. AAG

.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...

UPPER LEVEL RIDGE WITH ABOVE NORMAL HEIGHTS WILL DOMINATE OUR
EXTENDED PERIOD...RESULTING IN A CONTINUATION OF MUCH ABOVE NORMAL
TEMPS AND GENERALLY DRY WEATHER.

SUNDAY WILL ACTUALLY BE A COOLISH DAY WITH LESS WIND AS WE WILL BE
UNDER THE INFLUENCE OF COOL SURFACE RIDGING BEHIND SATURDAY COLD
FRONT. EXPECT NEAR NORMAL TEMPERATURES...WHICH HAVE BEEN A RARITY
OF LATE.

DOWNSLOPE WARMING WILL INTENSIFY MONDAY...WITH MIXING BOTH MONDAY
AFTERNOON AND TUESDAY AIDED BY SHORTWAVE WHICH WILL BRIEFLY
SUPPRESS THE LONGWAVE RIDGE IN PLACE. THIS SHOULD EASILY RESULT IN
TEMPS AT LEAST 10 DEGREES ABOVE NORMAL BOTH MONDAY AND TUESDAY.
WILL KEEP THE FORECAST AREA DRY AS FORCING WILL REMAIN TO OUR
NORTH WITH MEAGER PACIFIC MOISTURE AND PERSISTENT STRONG
DOWNSLOPING. PEAK 850MB FLOW TO NEAR 50 KTS LOOKS TO OCCUR DURING
SUBSIDENCE MONDAY NIGHT...NOT A DIURNALLY FAVORABLE TIME...SO WE
SHOULD BE ABLE TO AVOID WIND HIGHLIGHTS FOR MOST OF THE PLAINS.
THE WESTERN FOOTHILLS MAY BE CLOSE THOUGH AND HAVE UPPED WIND
SPEEDS SOME TO ACCOUNT FOR THIS.

WARMEST DAYS OF THE EXTENDED LOOK TO BE WEDNESDAY AND THURSDAY AS
A GREATER SURGE OF WARM AIR COMES OUT OF THE GREAT BASIN UNDER A
RESTRENGTHENING RIDGE ALOFT...SEE EC/GFS 700MB TEMPS OF +2C TO
+4C. THIS SHOULD TRANSLATE TO HIGH TEMPS IN THE 50S EVEN WITH
MODEST MIXING...AND EVEN NEAR 60 DEGREES IS POSSIBLE FOR SOME
LOCATIONS...WITH A VERY MILD WEDNESDAY NIGHT AS WELL. HAVE
ADJUSTED TEMPERATURES SOME THESE PERIODS. RECORD HIGHS FOR JANUARY
4TH AND 5TH COULD BE IN JEOPARDY.

NEXT CHANCE OF PRECIPITATION AND SHOT OF COOLER AIR WILL COME
WITH PACIFIC SHORTWAVE THURSDAY NIGHT INTO FRIDAY OF NEXT WEEK.
OTHERWISE THE ENTIRE EXTENDED FORECAST REMAINS DRY.

JKL

&&

.AVIATION...

STRONG AND GUSTY WESTERLY WINDS WILL DIMINISH ACROSS THE AREA
THIS EVENING. STRONG AND GUSTY WESTERLY WINDS WILL RETURN TO THE
KLVM AREA ON FRIDAY. MAINLY VFR CONDITIONS ARE EXPECTED ACROSS
THE AREA FOR TONIGHT AND FRIDAY...THOUGH THE MOUNTAINS MAY BE
OBSCURED AT TIMES IN SHOWERS. CHURCH

&&

.PRELIMINARY POINT TEMP/POPS...

    FRI     SAT     SUN     MON     TUE     WED     THU
-----------------------------------------------------------
BIL 029/052 031/040 023/034 023/047 032/049 033/056 038/053
    01/N    62/J    00/B    00/B    00/N    00/N    00/B
LVM 031/051 030/035 019/033 024/047 033/047 032/052 040/053
    13/W    51/N    10/N    00/N    00/N    00/N    00/N
HDN 026/054 025/041 019/035 017/049 026/048 026/055 029/055
    01/B    52/J    00/B    00/U    00/B    00/B    00/U
MLS 026/051 029/039 020/033 017/045 028/048 027/055 030/055
    01/B    32/J    10/B    00/U    00/U    00/U    00/U
4BQ 026/053 025/041 020/033 017/046 026/049 027/055 029/056
    11/B    33/W    10/B    00/U    00/U    00/U    00/U
BHK 025/048 028/038 017/028 014/039 026/045 025/051 028/054
    21/B    32/J    10/N    00/U    00/N    00/U    00/U
SHR 023/049 027/038 016/030 015/045 026/045 023/053 027/049
    11/B    54/W    10/B    00/U    00/B    00/B    00/U

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING FOR
      ZONES 28>32-34>36-38-39-41-42-57-58-63.
     HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT FOR
      ZONES 33-37.
     WIND ADVISORY IN EFFECT UNTIL 9 PM MST FRIDAY FOR ZONES
      65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Dec 29, 4:29 AM MST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
429 AM MST THU DEC 29 2011

MTZ028>042-056>058-063>068-WYZ098-099-301130-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
429 AM MST THU DEC 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP ACROSS MUCH OF
SOUTHERN MONTANA BY MIDDAY. THIS WILL CAUSE HAZARDOUS DRIVING
CONDITIONS ALONG MUCH OF INTERSTATES 90 AND 94 AS WELL AS AREA
HIGHWAYS. MOTORISTS ARE URGED TO USE EXTRA CAUTION. THE WINDS
WILL SUBSIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG SOUTHWESTERLY WINDS WILL CONTINUE IN THE LIVINGSTON AND
NYE AREAS AT TIMES THROUGH FRIDAY CREATING HAZARDOUS DRIVING
CONDITIONS ON INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE .

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 29, 11:55 AM MST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1155 AM MST THU DEC 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 AM     NON-TSTM WND GST 1 E BILLINGS            45.79N 108.52W
12/29/2011  M65.00 MPH       YELLOWSTONE        MT   DEPT OF HIGHWAYS

            YELLOWSTONE RIVER BRIDGE I-90 MP 452.3

0806 AM     NON-TSTM WND GST 15 E BILLINGS           45.79N 108.23W
12/29/2011  M68.00 MPH       YELLOWSTONE        MT   DEPT OF HIGHWAYS

            ARROW CREEK HILL I-90 MP 468.6

1048 AM     NON-TSTM WND GST 10 SW FORT SMITH        45.23N 108.06W
12/29/2011  M73.00 MPH       BIG HORN           MT   MESONET

            WILD HORSE RAWS. ELEVATION 8150FT

1115 AM     NON-TSTM WND GST ROUNDUP                 46.45N 108.54W
12/29/2011  M62.00 MPH       MUSSELSHELL        MT   MESONET

            ROUNDUP AWOS

1129 AM     NON-TSTM WND GST 10 SW FORT SMITH        45.23N 108.06W
12/29/2011  M78.00 MPH       BIG HORN           MT   MESONET

            HILLSBORO RAWS. ELEVATION 3986FT

&&

CHURCH
Local storm report, Dec 29, 12:35 PM MST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1235 PM MST THU DEC 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     NON-TSTM WND GST COLUMBUS                45.64N 109.25W
12/29/2011  M59.00 MPH       STILLWATER         MT   MESONET

            COLUMBUS CWOP-C9321

1155 AM     NON-TSTM WND GST ROUNDUP                 46.45N 108.54W
12/29/2011  M63.00 MPH       MUSSELSHELL        MT   MESONET

            ROUNDUP AWOS

1200 PM     NON-TSTM WND GST JUDITH GAP              46.68N 109.75W
12/29/2011  M62.00 MPH       WHEATLAND          MT   DEPT OF HIGHWAYS

            JUDITH GAP US-191 MP 18.6

1210 PM     NON-TSTM WND GST BIG TIMBER              45.83N 109.95W
12/29/2011  M58.00 MPH       SWEET GRASS        MT   MESONET

            BIG TIMBER AWOS

1221 PM     NON-TSTM WND GST 7 SE BILLINGS           45.72N 108.44W
12/29/2011  M58.00 MPH       YELLOWSTONE        MT   MESONET

            SODA SPRINGS RAWS

1228 PM     NON-TSTM WND GST BILLINGS                45.79N 108.54W
12/29/2011  M60.00 MPH       YELLOWSTONE        MT   OFFICIAL NWS OBS

            WFO BILLINGS

&&

CHURCH
Local storm report, Dec 29, 1:03 PM MST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
103 PM MST THU DEC 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     NON-TSTM WND GST HARLOWTON               46.44N 109.83W
12/29/2011  M60.00 MPH       WHEATLAND          MT   MESONET

            KILO RAWS

1255 PM     NON-TSTM WND GST 7 E COLUMBUS            45.64N 109.11W
12/29/2011  M63.00 MPH       STILLWATER         MT   TRAINED SPOTTER

            TRAINED SPOTTER M095913

&&

CHURCH
Local storm report, Dec 29, 1:15 PM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
115 PM MST THU DEC 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     NON-TSTM WND GST 10 S ROUNDUP            46.30N 108.54W
12/29/2011  M67 MPH          MUSSELSHELL        MT   MESONET

            BULL MOUNTAIN US-87 MP 33.3

&&

CHURCH
Local storm report, Dec 29, 2:04 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
204 PM MST THU DEC 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     NON-TSTM WND GST LAUREL                  45.67N 108.77W
12/29/2011  M60.00 MPH       YELLOWSTONE        MT   MESONET

            LAUREL AWOS

0115 PM     NON-TSTM WND GST ROUNDUP                 46.45N 108.54W
12/29/2011  M59.00 MPH       MUSSELSHELL        MT   MESONET

            ROUNDUP AWOS

0122 PM     NON-TSTM WND GST COLUMBUS                45.64N 109.25W
12/29/2011  M62.00 MPH       STILLWATER         MT   MESONET

            COLUMBUS CWOP-9321

0152 PM     NON-TSTM WND GST HARLOWTON               46.44N 109.83W
12/29/2011  M61.00 MPH       WHEATLAND          MT   MESONET

            KILO RAWS

&&

CHURCH
Local storm report, Dec 29, 2:45 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
245 PM MST THU DEC 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     NON-TSTM WND GST LIVINGSTON              45.66N 110.56W
12/29/2011  M70.00 MPH       PARK               MT   ASOS

0203 PM     NON-TSTM WND GST COLUMBUS                45.64N 109.25W
12/29/2011  M67.00 MPH       STILLWATER         MT   MESONET

            COLUMBUS CWOP-C9321

0215 PM     NON-TSTM WND GST 10 NW RANCHESTER        45.01N 107.31W
12/29/2011  M58.00 MPH       BIG HORN           MT   DEPT OF HIGHWAYS

            ABERDEEN HILL I-90 MP 552.3

0231 PM     NON-TSTM WND GST BILLINGS                45.79N 108.54W
12/29/2011  M59.00 MPH       YELLOWSTONE        MT   ASOS

&&

CHURCH

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 7:33 AM MSTSpecial Weather StatementBYZYellowstone42 min
Dec 29, 8:20 AM MSTSpecial Weather StatementBYZBig Horn, Rosebud, Treasure55 min

Nearby

Wind Advisories in Montana, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.